Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 35, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 5, 2013, 5:20 PM EST for Barrow County, Jackson County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 5, 2013, 5:20 PM EST (22:20 UTC)
- Expired
- Mar 5, 2013, 5:45 PM EST
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Barrow County, GA, Jackson County, GA
The radar
The Atlanta radar (KFFC), 124 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 5:21 PM EST | TSTM WND DMG | 1 E Braselton, GA | MULTIPLE TREES REPORTED DOWN IN THE COUNTY AS WELL AS MOONBRIDGE ROAD EAST OF BRASELTON. ALSO TREES DOWN NEAR NICHOLSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 2:31 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156
WUUS52 KFFC 052220
SVRFFC
GAC013-157-052245-
/O.NEW.KFFC.SV.W.0035.130305T2220Z-130305T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EST TUE MAR 5 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARROW COUNTY IN NORTH CENTRAL GEORGIA
JACKSON COUNTY IN NORTHEAST GEORGIA
* UNTIL 545 PM EST
* AT 516 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
TALMO TO BRASELTON TO 12 MILES SOUTHWEST OF HOSCHTON...MOVING EAST
AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JEFFERSON...ARCADE...COMMERCE AND NICHOLSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST
TUESDAY EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3416 8336 3412 8335 3409 8337 3405 8338
3399 8348 3402 8386 3408 8384 3410 8381
3414 8381 3419 8374 3422 8342
TIME...MOT...LOC 2220Z 266DEG 47KT 3420 8370 3411 8370
3402 8387
$$1 follow-up statement
463
WWUS52 KFFC 052239
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EST TUE MAR 5 2013
GAC013-157-052247-
/O.EXP.KFFC.SV.W.0035.000000T0000Z-130305T2245Z/
BARROW GA-JACKSON GA-
539 PM EST TUE MAR 5 2013
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON AND NORTHERN BARROW
COUNTIES WILL BE ALLOWED TO EXPIRE AT 545 PM EST...
AT 538 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WINDS
UP TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM COMMERCE TO NICHOLSON TO 6 MILES SOUTHWEST OF ARCADE...MOVING
EAST AT 55 MPH.
IF YOU SAW WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST
TUESDAY EVENING FOR NORTHERN GEORGIA.
LAT...LON 3416 8336 3412 8335 3409 8337 3405 8338
3399 8348 3402 8386 3408 8384 3410 8381
3414 8381 3419 8374 3422 8342
TIME...MOT...LOC 2237Z 266DEG 47KT 3420 8343 3411 8343
3402 8360
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 2:44 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 5, 2:44 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 244 PM EST TUE MAR 5 2013 ...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... ...WINTER WEATHER ADVISORY FOR NORTHEAST MOUNTAINS TONIGHT AND EARLY WEDNESDAY... ...WIND ADVISORY IN EFFECT THROUGH WEDNESDAY... .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... STORMS BEGINNING TO BECOME MORE ORGANIZED TO THE WEST...AT LEAST FROM A LINEAR PERSPECTIVE WITH INTERMITTENT THUNDER FROM CENTRAL TENNESSEE THROUGH SOUTH CENTRAL ALABAMA AT THIS HOUR. LATEST RAP ANALYSIS SHOWS CAPES INCREASING TO AROUND 500 J/KG OVER CENTRAL ALABAMA AND OF MAIN CONCERN AT THIS POINT IS EARLIER PARTIAL CLEARING THAT TOOK PLACE LOCALLY THAT HAS ALLOWED TEMPS TO APPROACH THE 70 DEGREE MARK. COULD BE THAT THESE INCREASED TEMPS ALONG WITH CONTINUED RELATIVELY FRY MID LEVELS WILL ACT TO INHIBIT STORM DEVELOPMENT INITIALLY BUT FEEL LARGER SALE FORCING WILL EVENTUALLY TAKE OVER AND ALLOW FOR MORE ROBUST CONVECTION LATER THIS AFTERNOON. SHEAR WILL NOT BE A PROBLEM WITH 50 TO 60 KTS OF BULK EFFECTIVE SHEAR AND 300 TO 350 M2/S2 OF 0-1KM SRH. HAVE ACTUALLY SEEN MORE SPEED SHEAR THAN DIRECTIONAL OWING TO A STORM MODE MORE LINEAR AND MORE FAVORABLE FOR WINDS AND HAIL THUS FAR WITH SEVERAL HAIL REPORTS ALREADY UPSTREAM. ALL THAT SAID...EXPECT A MIXED BAG WITH WIND AND HAIL THE MOST LIKELY AND ISOLATED TORNADO POSSIBLE WITH STP PROGGED TO INCREASE TO 3 TO 4 THROUGH EARLY EVENING. HAVE INITIALIZED GRIDS WITH SEVERE WORDING AND HIGHLIGHTED WELL IN HWO AS WELL AS GRAPHICAST ADVERTISEMENT OF TIMING AND IMPACTS. IT SHOULD BE NOTED THAT STRONG WINDS WILL BE PRESENT IN THE GRADIENT ENVIRONMENT EVEN OUTSIDE OF CONVECTION AND HAVE A WIND ADVISORY IN EFFECT FOR THE AREA THROUGH WEDNESDAY. ATTENTION TURNS QUICKLY TO A DEVELOPING WINTER SCENARIO FOR NORTHEAST GEORGIA TONIGHT. STRONG CLOSED UPPER LOW PUSHES INTO THE TENNESSEE VALLEY AFTER 00Z. ALTHOUGH BEST MOISTURE PROFILE REMAINS NORTH...FORCING IS STRONG AFTER 03Z AND PERSISTS THROUGH 17Z WED. SREF OF COURSE IS MOST BULLISH ON AMOUNTS WITH WIDESPREAD 2 WHILE BUFR SOUNDINGS ARE MORE MODEST AT A HALF AND INCH TO AN INCH. REGARDLESS LOOKS TO BE AN INCONVENIENCE FOR MORNING COMMUTE AND WORTHY OF AN ADVISORY. INDICATING ISOLATED 2 INCHES IN THE HIGHEST ELEVATIONS OF THE MOUNTAINS. DEESE .LONG TERM /THURSDAY THROUGH TUESDAY/...STILL SIGNIFICANT DIFFERENCES IN GFS AND EURO AND BECAUSE OF UNCERTAINTY...NO CHANGES PLANNED FOR THIS CYCLE. 20 && .PREV DISCUSSION... /ISSUED 230 AM EST TUE MAR 5 2013/ LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... WRAP AROUND MOISTURE WITH THE SYSTEM IN THE SHORT TERM SHOULD HAVE ALREADY EXITED THE AREA BY WEDNESDAY NIGHT BUT IT WILL BE ANOTHER COLD NIGHT ACROSS THE CWA. WITH CURRENT FORECAST A FREEZE WARNING MAY BE NEEDED FOR WEDNESDAY NIGHT ACROSS MUCH OF THE CWA. RIDGING WILL BUILD INTO THE CWA ON THURSDAY AND DOMINATE THROUGH THE WEEKEND. AS THE RIDGE STRENGTHENS ACROSS THE AREA...THE INITIAL COOLER TEMPERATURES WILL WARM FOR THE WEEKEND...GIVING US A FEW DAYS REPRIEVE FROM THE RECENT FRIGID TEMPERATURES. SHOULD WARM UP INTO THE 60S SATURDAY AND SUNDAY WITH THE SOUTHERN PORTION OF CWA HAVING THE POTENTIAL TO SEE THE LOW 70S ON SUNDAY. THIS WILL PUT US CLOSE TO CLIMATOLOGY FOR HIGHS OVER THE WEEKEND. NEXT RAIN EVENT ISNT UNTIL LATE IN THE LONG TERM OR JUST BEYOND THE END OF IT. GFS AND ECMWF ARE IN POOR AGREEMENT WITH THE NEXT SYSTEM. GFS BRINGS THE SFC LOW INTO THE TN VALLEY SUNDAY NIGHT AND BRINGS THE RAIN CHANCES BACK TO THE CWA. IT THEN PUSHES THE FRONT THROUGH ON MONDAY AND STALLS IT ACROSS SOUTHERN GA MONDAY NIGHT. 00Z ECMWF IS A LITTLE MORE IN LINE THAN THE 12Z ECMWF...BUT STILL SLOWER THAN THE GFS AS THE ECMWF DOESNT BRING RAIN INTO THE CWA UNTIL MONDAY NIGHT. PATTERN IN GFS LOOKS MORE REALISTIC SO FORECAST TAKES THE GFS SOLUTION...BUT CONFIDENCE WITH THE TIMING OF THIS NEXT SYSTEM IS VERY LOW. 11 FIRE WEATHER... FUELS ARE DRY ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. WINDS WILL BE GUSTY TODAY AND ARE EXPECTED TO REACH THE 15 MPH CRITERIA ACROSS CENTRAL GEORGIA. WOULD NORMALLY ISSUE A FIRE DANGER STATEMENT BUT BECAUSE RAIN IS EXPECTED TO MOVE IN BEFORE THE WINDS START REACHING THIS CRITERIA...WILL NOT ISSUE A FIRE DANGER STATEMENT. && AVIATION... 18Z UPDATE... PRECIPITATION ARRIVAL HAS BEEN DELAYED WITH LATEST SHORT TERM MODELS NOW SHOWING BEST TIMES BETWEEN 20Z AND 00Z WED. THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF ALABAMA AND EXPECT THUNDERSTORM COVERAGE TO INCREASE SLIGHTLY AS IT ENTERS THE LOCAL AIRSPACE. FOR THIS REASON...HAVE ADDED TEMPO FOR TSRA FOR AFOREMENTIONED TIMEFRAME. PRECIP CLEARS BUT SHOULD SEE VFR WITH POTENTIAL FOR MVFR CIGS TO STICK AROUND INTO THE OVERNIGHT HOURS. WINDS WILL BE AN ISSUE THROUGH THE ENTIRE TAF PERIOD WITH GUSTS TO 35KTS LIKELY ON WEDNESDAY. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON TSRA POTENTIAL AND TIMING. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 34 51 30 61 / 70 5 5 0 ATLANTA 31 47 31 58 / 50 10 0 0 BLAIRSVILLE 31 40 29 52 / 70 60 10 0 CARTERSVILLE 32 47 30 56 / 50 20 5 0 COLUMBUS 35 53 32 62 / 40 5 0 0 GAINESVILLE 32 45 32 56 / 70 10 5 0 MACON 37 53 31 63 / 40 5 0 0 ROME 32 47 30 57 / 40 20 5 0 PEACHTREE CITY 33 50 28 58 / 40 5 0 0 VIDALIA 41 57 37 63 / 30 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST WEDNESDAY FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER... LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WHITE. && SHORT TERM...DEESE LONG TERM....20 AVIATION...DEESE
Hazardous weather outlook, Mar 5, 10:37 AM EST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1037 AM EST TUE MAR 5 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061545- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1037 AM EST TUE MAR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED SEVERE STORMS POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND THIS EVENING... ...CHANCE OF ACCUMULATING SNOW ACROSS FAR NORTH GEORGIA TONIGHT INTO WEDNESDAY... WEATHER HAZARDS EXPECTED... ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS MUCH OF CENTRAL AND NORTH GEORGIA...WITH THE MAIN THREATS BEING DAMAGING WIND AND HAIL. ISOLATED TORNADOES ARE POSSIBLE. LATER TONIGHT...ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE ACROSS FAR NORTH GEORGIA...LASTING INTO WEDNESDAY MORNING. IN GENERAL...A HALF OF AN INCH TO AN INCH OF SNOWFALL ACCUMULATION IS POSSIBLE NORTH OF A LINE FROM CHATSWORTH TO JASPER...DAWSONVILLE... DAHLONEGA AND CLEVELAND...WITH UP TO 2 INCHES AT THE HIGHEST ELEVATIONS OF THE NORTHEAST GEORGIA MOUNTAINS. A HALF INCH OR LESS OF SNOW IS POSSIBLE NORTH OF A LINE FROM ROME TO GAINESVILLE. DISCUSSION... A COLD FRONT WILL MOVE THROUGH NORTH AND CENTRAL GEORGIA TODAY BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. INSTABILITY WITH THIS SYSTEM IS SOMEWHAT LIMITED...BUT WILL BE SUFFICIENT FOR ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. WITH A GOOD AMOUNT OF DEEP LAYER SHEAR AND MODERATE LOW LEVEL SHEAR...ISOLATED SEVERE STORMS WILL BE POSSIBLE. THE MAIN THREATS WILL BE DAMAGING WIND AND HAIL...BUT THERE IS ENOUGH LOW LEVEL SHEAR FOR POSSIBLE ISOLATED TORNADOES. THE BEST TIMING FOR THESE THUNDERSTORMS WILL BE AFTER NOON INTO THE EARLY EVENING. AS THE COLD FRONT EXITS THE REGION TONIGHT...MOISTURE ASSOCIATED WITH THIS SYSTEM WILL COMBINE WITH COLD TEMPERATURES...BRINGING THE CHANCE OF SNOW SHOWERS TO FAR NORTH GEORGIA....GENERALLY NORTH OF A LINE FROM ROME TO GAINESVILLE. BY MIDNIGHT...RAIN IS EXPECTED TO TRANSITION TO A RAIN/SNOW MIX AND THEN TO MOSTLY SNOW BEFORE SUNRISE. ISOLATED TO SCATTERED FLURRIES OR SNOW SHOWERS WILL CONTINUE INTO WEDNESDAY MORNING BEFORE DIMINISHING BY WEDNESDAY AFTERNOON. WITH FREEZING TEMPERATURES EXPECTED ACROSS THE FAR NORTH LATE TONIGHT AND EARLY WEDNESDAY...ALONG WITH WET ROADWAYS...SOME ROADS MAY BECOME SLICK AND DANGEROUS LATE TONIGHT INTO WEDNESDAY MORNING. PLEASE SEE OUR WINTER WEATHER ADVISORY /WSWFFC/ FOR MORE DETAILS. FINALLY...A TIGHT SURFACE PRESSURE GRADIENT DEVELOPING ACROSS THE REGION TODAY WILL BRING WINDS OF 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 TO 40 MPH THIS AFTERNOON AND TONIGHT. WINDS THIS STRONG COULD TOPPLE WEAK OR DROUGHT STRESSED TREES. PLEASE SEE OUR WIND ADVISORY /NPWFFC/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... DISCUSSION... THE WRAP AROUND MOISTURE FROM AN EXITING LOW PRESSURE SYSTEM WILL CONTINUE THE CHANCE FOR ISOLATED TO SCATTERED FLURRIES OR SNOW SHOWERS ACROSS FAR NORTH GEORGIA THROUGH MID DAY ON WEDNESDAY. IN ADDITION...WITH THE TIGHT SURFACE PRESSURE GRADIENT BEHIND THIS SYSTEM...WINDS ARE FORECAST TO BE 20 TO 25 MPH WITH GUSTS AS HIGH AS 35 TO 40 MPH. WINDS THIS STRONG COULD TOPPLE WEAK OR DROUGHT STRESSED TREES. FREEZING TEMPERATURES ARE EXPECTED WEDNESDAY NIGHT AND A FREEZE WARNING WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Mar 5, 4:46 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EST TUE MAR 5 2013
GAZ014-022-023-034-052215-
446 PM EST TUE MAR 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN DAWSON...
FORSYTH...GWINNETT AND HALL COUNTIES UNTIL 515 PM EST...
AT 443 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES SOUTH OF DAWSONVILLE TO 6 MILES
SOUTHWEST OF CUMMING...MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
DAWSON...FORSYTH...GWINNETT AND HALL COUNTIES THROUGH 515 PM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HIGHTOWER...
DUCKTOWN...DAWSONVILLE...LUMPKIN...CUMMING...COAL MOUNTAIN...
SILVER CITY...BUFORD DAM...NORTHERN PARTS OF LAKE LANIER...
CHESTATEE AND MURRAYVILLE.
&&
LAT...LON 3411 8383 3411 8426 3427 8426 3441 8420
3443 8402 3442 8397 3444 8395 3447 8369
TIME...MOT...LOC 2144Z 270DEG 47KT 3436 8409 3413 8421Local storm report, Mar 5, 4:49 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EST TUE MAR 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG CANTON 34.24N 84.49W
03/05/2013 CHEROKEE GA EMERGENCY MNGR
A COUPLE OF TREES ARE DOWN IN CANTON. ONE TREE ACROSS A
ROAD AND ANOTHER TREE DOWN ON POWERLINES AT DR JOHN T
PETIT STREET IN CANTON.
&&
GWETZELSpecial weather statement, Mar 5, 5:01 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EST TUE MAR 5 2013
GAZ034-052215-
501 PM EST TUE MAR 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN CENTRAL GWINNETT COUNTY UNTIL 515 PM EST...
AT 458 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 2 MILES WEST OF SUWANEE TO 3 MILES WEST OF
NORCROSS...MOVING EAST AT 45 MPH.
WIND GUSTS OF 50 MPH AND HAIL UP TO DIME SIZE ARE LIKELY AS THESE
STORMS MOVE ACROSS GWINNETT COUNTY THROUGH 515 PM EST. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE NORCROSS...SUWANEE...DULUTH...
BERKELEY LAKE...PLEASANT HILL...HOG MOUNTAIN...LAWRENCEVILLE AND
DACULA.
&&
LAT...LON 3410 8384 3389 8394 3394 8427 3396 8428
3397 8426 3398 8426 3400 8425 3400 8421
3399 8420 3403 8417 3404 8410 3407 8412
3410 8410
TIME...MOT...LOC 2201Z 266DEG 39KT 3409 8407 3396 8433Local storm report, Mar 5, 5:05 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EST TUE MAR 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG CANTON 34.24N 84.49W
03/05/2013 CHEROKEE GA 911 CALL CENTER
THE 911 CENTER REPORTED A TREE FELL THROUGH A HOUSE ON DR
JOHN T PETTIT STREET OFF OF CHEROKEE STREET.
&&
GWETZELSpecial weather statement, Mar 5, 5:12 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EST TUE MAR 5 2013
GAZ023-025-034-035-052245-
512 PM EST TUE MAR 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 50 MPH WINDS
IN BARROW...EASTERN GWINNETT...SOUTHERN HALL AND JACKSON COUNTIES
UNTIL 545 PM EST...
AT 509 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR FLOWERY BRANCH TO 3 MILES WEST OF
BRASELTON TO 3 MILES EAST OF SUWANEE...MOVING EAST AT 55 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS BARROW...
GWINNETT...HALL AND JACKSON COUNTIES THROUGH 545 PM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHESTNUT MOUNTAIN...
CHATEAU ELAN...THOMPSONS MILL...HOG MOUNTAIN...BRASELTON...ROAD
ATLANTA-LANIER SPEEDWAY...HOSCHTON...PENDERGRASS...APPLE VALLEY
...JEFFERSON...PEACH STATE SPEEDWAY...ARCADE AND COMMERCE.
&&
LAT...LON 3417 8338 3416 8336 3412 8335 3409 8337
3400 8353 3403 8397 3410 8386 3420 8385
3423 8345
TIME...MOT...LOC 2210Z 266DEG 47KT 3419 8386 3410 8386
3404 8402Special weather statement, Mar 5, 5:15 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EST TUE MAR 5 2013
GAZ056>059-068-070-071-052245-
515 PM EST TUE MAR 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN SPALDING...
PIKE...MONROE...LAMAR...BUTTS...HENRY AND JASPER COUNTIES UNTIL 545
PM EST...
AT 512 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGHLAND MILLS...MOVING EAST AT 60 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
SPALDING...PIKE...MONROE...LAMAR...BUTTS...HENRY AND JASPER COUNTIES
THROUGH 545 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MILNER...HOLLONVILLE...WILLIAMSON...BIRDIE...VAUGHN...
ZETELLA...ROVER...SUNNY SIDE...ORCHARD HILL...ATLANTA MOTOR
SPEEDWAY...HAMPTON...EXPERIMENT...HIGHLAND MILLS...GRIFFIN AND
LIBERTY HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3342 8431 3342 8391 3341 8389 3340 8389
3337 8386 3340 8383 3342 8384 3342 8374
3306 8385 3312 8450
TIME...MOT...LOC 2215Z 265DEG 53KT 3326 8425The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 9:16 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 34 hr |
| Mar 5, 9:50 AM EST | Winter Weather Advisory | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more | 23 hr |
| Mar 5, 2:13 PM EST | Special Weather Statement | FFC | Dade | 32 min |
| Mar 5, 2:45 PM EST | Special Weather Statement | FFC | Catoosa, Dade | 45 min |
| Mar 5, 2:55 PM EST | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 35 min |
| Mar 5, 3:21 PM EST | Special Weather Statement | FFC | Chattooga, Gordon | 24 min |
| Mar 5, 3:32 PM EST | Special Weather Statement | FFC | Murray, Whitfield | 28 min |
| Mar 5, 3:42 PM EST | Special Weather Statement | FFC | Bartow, Gordon | 33 min |
| Mar 5, 3:44 PM EST | Special Weather Statement | FFC | Haralson, Paulding, Polk | 31 min |
| Mar 5, 3:45 PM EST | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray | 30 min |
| Mar 5, 4:00 PM EST | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 45 min |
| Mar 5, 4:07 PM EST | Special Weather Statement | FFC | Gilmer | 23 min |
| Mar 5, 4:12 PM EST | Special Weather Statement | FFC | Coweta, Heard, Troup | 33 min |
| Mar 5, 4:14 PM EST | Special Weather Statement | FFC | Cherokee | 31 min |
| Mar 5, 4:16 PM EST | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union, White | 44 min |
| Mar 5, 4:34 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Heard, Meriwether, Troup | 26 min |
| Mar 5, 4:42 PM EST | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 33 min |
| Mar 5, 4:46 PM EST | Special Weather Statement | FFC | Forsyth, Hall | 29 min |
| Mar 5, 5:01 PM EST | Special Weather Statement | FFC | Gwinnett | 14 min |
| Mar 5, 5:06 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Talbot | 24 min |
| Mar 5, 5:12 PM EST | Special Weather Statement | FFC | Jackson | 33 min |
| Mar 5, 5:15 PM EST | Special Weather Statement | FFC | Butts, Spalding | 30 min |
| Mar 5, 5:29 PM EST | Special Weather Statement | FFC | Macon | 31 min |
| Mar 5, 5:42 PM EST | Special Weather Statement | FFC | Madison | 33 min |
| Mar 5, 6:04 PM EST | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe | 11 min |
| Mar 5, 6:09 PM EST | Special Weather Statement | FFC | Pulaski | 36 min |
| Mar 5, 6:32 PM EST | Special Weather Statement | FFC | Hancock, Warren | 28 min |
| Mar 5, 6:38 PM EST | Special Weather Statement | FFC | Laurens | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.